Thunderstorm Wind, Dawes
- When
- July 23, 9:01 PM MST to 9:03 PM MST
- Where
- Dawes County, Chadron Arpt
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.833, -103.100
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 23, 7:00 PM MST, 2 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 800 PM MDT SAT JUL 23 2005 .UPDATE...HAVE UPDATED GRIDS AND FORECAST TO REFLECT CURRENT PRECIPITATION TRENDS. AREA OF PRECIPITATION CONTINUES TO FILL IN OVER SOUTHEAST WYOMING AND NOW IS MOSTLY SHOWERS. FEW EMBEDDED THUNDERSTORMS IN SE WY AND SOME STRONGER THUNDERSTORMS IN THE PANHANDLE. AREA WILL CONTINUE TO MOVE SLOWLY NORTHEAST. SHORT WAVE AIDING IN PRECIPITATION EVIDENT IN SATELLITE IMAGERY WITH BACK EDGE OF PRECIPITATION MOVING THRU NE CARBON COUNTY AND THROUGH NORTHERN ALBANY COUNTY ATTM. BACK EDGE WILL ROTATE NORTHEASTWARD OVERNIGHT. SOME CONCERN ABOUT THE POTENTIAL FOR LOW CLOUDS AND FOG WITH PLENTY OF RAIN MOST AREAS AND TEMPERATURES COOLING RAPIDLY. WILL ADD SOME PATCHY FOG TO THE FORECAST FOR THE MORNING HOURS. STARK .PREVIOUS DISCUSSION... SHORT TERM...PRIMARY CONCERN FOR THE SHORT TERM WILL BE CONVECTION LATER THIS AFTERNOON AND THIS EVENING AND THE CHANCE OF SEVERE WEATHER ON SUNDAY. CURRENTLY SOME THUNDERSTORMS HAVE DEVELOPED IN NORTH CENTRAL COLORADO AND HAVE BEEN INDICATING NORTHEAST MOVEMENT AROUND THE UPPER HIGH CENTERED OVER KANSAS. THEREFORE HAVE POPS GOING IN THE FORECAST THROUGH MIDNIGHT TONIGHT AND THEN REDEVELOPING SUNDAY AFTERNOON. MODELS SUGGEST BOUNDARY MOVING THROUGH OVERNIGHT WITH TIME HEIGHTS INDICATING LOW CLOUDS EAST OF I25 SUNDAY MORNING IN UPSLOPE FLOW. THIS SCENARIO WOULD LEND TO THE SPC IDEA OF SLIGHT CHANCE OF SEVERE TOMORROW WITH PLENTY OF LOW LEVEL MOISTURE AND A BOUNDARY TO ACT AS THE TRIGGER FOR CONVECTION. GUIDANCE INDICATES TEMPERATURES A LITTLE COOLER TOMORROW BUT STILL AT OR ABOVE NORMAL. .LONG TERM...FOR SUN NIGHT THRU NEXT SAT. WEAK IMPULSE SETS OFF ISOLD-WDLY SCT TSTMS SUN EVNG. COLD FRONTAL BOUNDARY SAGS WWRD ACROSS THE ZONES ON MON THUS A BETTER CHANCE OF AFTN/EVNG TSTMS ALONG CONVERGENCE AXIS. MORE IMPRESSIVE S/WV TROF (SHORTWAVE TROF) MOVES ACROSS WY ON TUE WITH ETA PROGGING A REFRESHINGLY COOLER AIRMASS AND UPSLOPE FLOW. WILL TREND HIGH TEMPERATURES DOWNWARD TOWARDS MEX MOS GUIDANCE. GOOD CALL BY MIDNIGHT SHIFT LONG TERM FORECASTER. TUE WILL DEFINITELY BE A BREATH OF FRESH AIR COMPARED TO OUR RECENT HOT TEMPERATURES. COOL STABLE AIRMASS WILL LIKELY YIELD LITTLE PRECIPITATION. DRYING/WARMING TREND ENSUES FOR WED THRU SAT AS UPPER RIDGE AXIS BUILDS ONCE AGAIN. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && GRIFFITH/RUBIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1042 AM MDT SAT JUL 23 2005 NEZ001>003-019>021-054-055-WYZ059>070-241645- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1042 AM MDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT HOT CONDITIONS WILL CONTINUE THIS AFTERNOON WITH HIGHS ONCE AGAIN BEING IN THE 90S TO SOME TRIPLE DIGIT READINGS IN EXTREME EASTERN WYOMING AND THE PANHANDLE. PERSONS DOING OUTSIDE ACTIVITIES SHOULD TAKE PRECAUTIONS. ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS AFERNOON AND EVENING BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF STRONG TO SEVERE THUNDERSTORMS SUNDAY AND MONDAY AFTERNOONS AND EVENINGS. COOLER TEMPERATURES CAN BE EXPECTED FOR THE BEGINNING OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GRIFFITH
The Rapid City radar (KUDX), 145 km away, was scanning. The volume nearest the first event began at 04:02 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464477.